I have had a replacement implant put in back in January, I hit the area of the implant a few nights ago and now I have severe aching constantly and find it uncomfortable to move it in certain ways, although there is no visible bruising
Dose it feel the same when you touch it as it did before you hit it? If you're concerned call your dr and ask about it. The tissue could have been bruised underneath. I'd give it a little longer before I worried, unless the implant feels different of course.
This ache could be due to a damaged implant & the hormone it contains being released into your body/arm, too quickly.
If Depo Provera (the contraceptive injection) is given in the arm, rather than the buttock, it can cause the whole muscle to ache & your arm feel sore to lift/turn, because it is oil based & a big dose of hormone.
I belive that this could be the case with your arm & Implanon, if it is not just a bruise on the part you hit, but the whole upper arm aching.
I am not allowed to post links on here, but there was a study done on Implanon, during which the implant was deliberately damaged, & it did indeed release the hormone too quickly, meaning it didn't last as long as it was supposed to, & it caused lots of hormonal side effects, such as bleeding, PMS symptoms etc.
I would get it checked out immediately, if it is your whole upper arm aching, rather than just the bit you hit. You may need it removing & alternative contraception/another implant, because you'll not know how long it is effective for, if it's damaged.
Hope that helps.
- Implanon Information for Consumers
- Implanon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Implanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 May 2014 • 1 answer
Updated 17 Mar 2015 • 1 answer
Updated 12 Jun 2017 • 1 answer
Updated 26 Aug 2017 • 2 answers
Updated 3 Oct 2018 • 1 answer